Arizona, 2012Heavy Snow in Arizona, February 13 to 14, 2012
February 13 to 14, 2012 · NWS FGZ · 4 events in 4 counties and zones
A low pressure system move from off the southern California coast, across southern Nevada, and then northern Arizona. This brought accumulating snow down to as low at 3500 feet.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system move from off the southern California coast, across southern Nevada, and then northern Arizona. This brought accumulating snow down to as low at 3500 feet. The heaviest snow fell over the Eastern Mogollon Rim and White Mountains. Winter Storm conditions were seen at lower elevations (such as Page) that do not usually see much snow.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Feb 13, 4:27 AM MST, 2 hours 33 minutes earlier.
Area forecast discussion, Feb 13, 4:27 AM MST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
427 AM MST MON FEB 13 2012
.SYNOPSIS...
WIDELY SCATTERED MOUNTAIN SNOW AND VALLEY RAIN SHOWERS WILL CONTINUE
TODAY. PRECIPITATION WILL LIKELY INTENSIFY AND BECOME MORE
WIDESPREAD FOR TONIGHT AND TUESDAY AS THE NEXT STORM SYSTEM
MOVES ACROSS NORTHERN ARIZONA. GUSTY SOUTHWEST WINDS AND COLDER
TEMPERATURES SHOULD ALSO BE EXPECTED BEFORE THIS SYSTEM EXITS THE
STATE TUESDAY NIGHT.
&&
.DISCUSSION...
ENOUGH MOISTURE AND INSTABILITY WILL PERSIST TODAY FOR WIDELY
SCATTERED RAIN AND SNOW SHOWERS TO CONTINUE IN THE WAKE OF
YESTERDAY'S WEATHER DISTURBANCE. A STRONGER AND COLDER STORM IS
THEN EXPECTED TO ARRIVE LATER TONIGHT THROUGH TUESDAY...WITH RAIN
AND ACCUMULATING SNOW SHOWERS LIKELY. BREEZY SOUTHWEST WINDS WILL
DEVELOP IN ADVANCE OF THIS FEATURE TODAY...AND CONTINUE THROUGH
THE EVENT WITH PERIODS OF BLOWING SNOW EXPECTED. SNOW LEVELS WILL
DROP TO AS LOW AS ABOUT 4000 FEET BY TUESDAY AFTERNOON...BUT
ACCUMULATING SNOW WILL GENERALLY BE LIMITED TO ABOVE 5000-5500
FEET FOR MOST AREAS.
FOR WEDNESDAY THROUGH THE END OF THE WEEK...COOL AND UNSETTLED
WEATHER IS ANTICIPATED TO CONTINUE.
&&
.AVIATION...
FOR THE 12Z PACKAGE...BKN TO OVC CIGS FROM 2-4KFT AGL WILL BE
COMMON ALONG AND NORTH OF THE MOGOLLON RIM TODAY. ISOLD TO SCT
-SHRA/-SHSN WILL CONTINUE...ESPECIALLY WEST OF A LINE FROM KFLG TO
KGCN. ANY SHOWERS COULD PRODUCE IFR CONDITIONS. AFT 04Z-06Z
TUESDAY...EXPECT DETERIORATING CONDITIONS OVER MUCH OF THE WESTERN
HALF OF THE REGION...ALONG AND WEST OF A LINE FROM KPAN TO KGCN.
WDSPRD IFR/LIFR CAN BE EXPECT FROM RAIN AND SNOW IN THAT AREA.
AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
PUBLIC...KD
AVIATION...PETERSON
FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Feb 13, 4:50 AM MST, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
450 AM MST MON FEB 13 2012
AZZ004>018-037>040-140700-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
450 AM MST MON FEB 13 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST
CENTRAL ARIZONA.
.DAY ONE...TODAY AND TONIGHT
ENOUGH MOISTURE AND INSTABILITY WILL PERSIST TODAY FOR WIDELY
SCATTERED RAIN AND SNOW SHOWERS TO CONTINUE IN THE WAKE OF
YESTERDAY'S WEATHER DISTURBANCE. A STRONGER AND COLDER STORM IS
THEN EXPECTED TO ARRIVE LATER TONIGHT WITH RAIN AND ACCUMULATING
SNOW SHOWERS LIKELY. BREEZY SOUTHWEST WINDS WILL DEVELOP IN
ADVANCE OF THIS FEATURE TODAY AND CONTINUE THROUGH THE EVENT
WITH PERIODS OF HAZARDOUS DRIVING CONDITIONS IN BLOWING SNOW
EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SNOW LEVELS WILL DROP TO AS LOW AS ABOUT 4000 FEET BY TUESDAY
AFTERNOON...BUT ACCUMULATING SNOW WILL GENERALLY BE LIMITED TO
ABOVE 5000-5500 FEET FOR MOST AREAS. PLEASE CONSULT POINT-SPECIFIC
FORECASTS FOR SNOWFALL AMOUNTS EXPECTED AT A GIVEN LOCATION.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Heavy Snow, White Mountains
- When
- February 13, 7:00 AM MST to February 14, 6:00 PM MST
- Where
- White Mountains forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 35.398, -109.905 (the zone’s center; the record gives no point)
A spotter at Show Low Lake reported 8.5 inches of snow.
Heavy Snow, Kaibab Plateau
- When
- February 13, 11:00 AM MST to 6:00 PM MST
- Where
- Kaibab Plateau forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 35.839, -111.770 (the zone’s center; the record gives no point)
Four inches of snow fell in Fredonia at an elevation of 4700 feet. This much snow at this elevation meets the heavy snow criteria.
Heavy Snow, Eastern Mogollon Rim
- When
- February 13, 3:00 PM MST to February 14, 6:00 PM MST
- Where
- Eastern Mogollon Rim forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 35.620, -111.045 (the zone’s center; the record gives no point)
Show Low received 6 to 7 inches of snow.
Heavy Snow, Marble Canyon and Glen Canyon
- When
- February 14, 2:00 AM MST to 7:00 AM MST
- Where
- Marble Canyon and Glen Canyon forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.839, -111.770 (the zone’s center; the record gives no point)
Three inches of snow fell in Page at an elevation of 4200 feet. This much snow at this elevation meets the heavy snow criteria.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Colorado, February 13, 20121 death · 1 event
- Winter Storm and Winter Weather in Arkansas, February 13, 201238 events
- Winter Weather in Missouri, February 13, 201236 events
- Heavy Snow and Winter Weather in South Dakota, February 13, 201222 events
- Winter Weather in Illinois, February 13 to 14, 201219 events
- Winter Weather in Kentucky, February 13 to 14, 201217 events
- Winter Weather in Iowa, February 13, 201211 events
- Heavy Snow and Winter Weather in Iowa, February 13, 201211 events
- Winter Weather in Missouri, February 13 to 14, 201211 events
- Avalanche in Colorado, February 13, 20121 injured · 1 event
- Winter Weather in Kansas, February 13, 20127 events
- Winter Weather in Colorado, February 13 to 14, 20126 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 367377, 367378, 367376, 367375.